Research Library

Premium Piperacillin/tazobactam‐induced immune‐mediated thrombocytopenia in the intensive care unit
Author(s)
Boyce K.,
Brar H.,
Stabler S. N.
Publication year2016
Publication title
journal of clinical pharmacy and therapeutics
Resource typeJournals
Summary What is known and objective Drug‐induced immune‐mediated thrombocytopenia is a rare adverse event that remains a diagnostic challenge, especially in the critically ill population. There are only two previously reported cases of rapid and profound thrombocytopenia after administration of piperacillin/tazobactam. Case summary A 64‐year‐old man experienced several episodes of isolated thrombocytopenia after receiving piperacillin/tazobactam. Interestingly, the degree of thrombocytopenia varied with the amount of corticosteroid therapy the patient was receiving. Due to the complexity of thrombocytopenia in critically ill patients, other potential causes were extensively worked up and ruled out. What is new and conclusion We describe the first case of piperacillin/tazobactam‐induced immune‐mediated thrombocytopenia that was mitigated by the administration of corticosteroid therapy. This case highlights the importance of identifying potential drug‐related causes of isolated thrombocytopenia.
Language(s)English
SCImago Journal Rank0.622
H-Index73
eISSN1365-2710
pISSN0269-4727
DOI10.1111/jcpt.12458

Seeing content that should not be on Zendy? Contact us.

This content is not available in your region!

Continue researching here.

Having issues? You can contact us here